itching at injection part

By saifiameem Latest Reply 2011-11-28 00:16:38 -0600
Started 2010-09-25 14:33:55 -0500

hi everybody
i have always itching at the portion where i take insuline anybody have the same ? pl answer me

7 replies

DocBubbles 2011-11-27 22:31:47 -0600 Report

NEWS!! I had severe inflammation at the infusion site with Humalog and Novolog but not with Apidra. Apidra has two fewer "inactive ingredients" but an additiona one that is also an NSAID, tromethamine. Ask your doctor for a vial of Apidra try it once (also 100U).

Caroltoo 2011-11-27 22:44:54 -0600 Report

Hummm…sounds rather like an ad in disquise.

DocBubbles 2011-11-27 23:01:28 -0600 Report

Nope. real post. I was having a really strong reaction that shut down my Quick-Set sites with "NO DELIVERY" alarms. I had to change out ever 24 hours typically. Then I switched to the Silhouette (cannula extends out on an angle) and noticed my inflammation was centered over the end of the cannula.

I am a scientist (chemist, retired). I realized that the insulin was the likely candidate. I was using Novolog for 5 months at that point. Switched to Humalog, same thing. Ready to give up and live with it, but to be complete I asked my endo for Apidra. Bingo, No inflammation at all (on my seventh infusion set right now since that discovery). If you look at the product inserts, Apidra (I have no financial interest in Apidra) has tromethamine rather than sodium phosphate as a buffer. That is an NSAID as well as a buffer. I wonder if Sanofi designed it that way (double function) or it was a coincidence. Don't know but this is real. You heard it here first.


msann 2010-09-25 22:28:29 -0500 Report

hi, hope you doing well, question for you do you change your injection site, that might be some of your problem, you will have tissue scarring if you dont change and check with your dr, let me know take care

Crashnot 2010-09-25 17:16:04 -0500 Report

If you're taking cold insulin from the refrigerator, it could cause a reaction for a short while. Or if you are injection the insulin very fast there could be some damage I suppose to the tissue under your skin. Do you have any redness, or is it just irritated?

JanetM 2010-09-25 16:41:09 -0500 Report

I'm not on insulin so can't comment if the medicine could be the cause, however, I am allergic to latex and have experienced this in the past The rubber stopper in the syringe contains latex. There are latex free syringes available. You may want ask your doctor about it.